MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS

ROCHE DIAGNOSTICS ELECSYS CMV IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Catalog Number CMV IGM ELECSYS E2G
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant negative results for 1 patient sample tested for elecsys cmv igg (cmv igg) and elecsys cmv igm (cmv igm) on a cobas e 801 module.This medwatch will cover cmv igm.Refer to medwatch with a1 patient identifier (b)(6).For information on the cmv igg results.The cmv igm result from the e801 module was 0.635 coi (negative).The cmv igg result from the e801 module was 0.408 u/ml (negative).The sample was repeated by the chorus method and the results were positive.The specific results were not provided.No questionable results were reported outside of the laboratory.The e801 module serial number was (b)(6).
 
Additional Manufacturer Narrative
The sample was requested for investigation.
 
Additional Manufacturer Narrative
For pcr testing, real-time taqman probes and thermocycler bio-rad cfx 96 were used.Further investigations performed with the patient samples determined that an acute primary infection in the early phase is indicated for the patient.Detection of a seroconversion to igg was delayed with the elecsys cmv igg assay compared to other methods.Epitopes required for the detection of this rare sample are not sufficiently represented in the elecsys cmv igg assay.Based on the sensitivity claims for the elecsys cmv igm assay, single false negatives can occur.The reagent performs within specifications.
 
Additional Manufacturer Narrative
Two samples from the patient were provided for investigation.The investigation could reproduce the results obtained by the customer.
 
Additional Manufacturer Narrative
For the two samples provided for investigation, the first sample was the complained sample.This sample had a slightly positive cmv pcr result at 150 copies.The second sample provided for investigation was initially tested by the customer on (b)(6) 2023.This sample resulted in a cmv igm value of 1.06 coi (positive) and a cmv igg value of 0.417 u/ml (negative).On (b)(6) 2023, the patient was measured using the cmv pcr method and the result was positive with 50 copies.A third sample collected from the same patient and tested on (b)(6) 2023 resulted in a toxo igm value of 0.207 coi.This sample had a positive cmv pcr result at 50 copies.

Brand Name
ELECSYS CMV IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, CYTOMEGALOVIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17130598
Report Number1823260-2023-01971
Device Sequence Number15298032
Product Code LFZ
UDI-Device Identifier04015630940189
UDI-Public04015630940189
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K163569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCMV IGM ELECSYS E2G
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/19/2023
07/14/2023
08/24/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/13/2023
07/21/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown